MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 30IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 30IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number EH7255H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any patient consequences? no how the procedure was completed? using product from different lot event day (b)(6) 2020.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2020-09226, 2210968-2020-09227 and 2210968-2020-09228.
 
Event or Problem Description
It was reported that the patient underwent a vascular procedure on 10/31/2020 and the suture was used.It was also reported that the needle pull-off occurred during tissue passage.Another like suture from different lot was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2020.  additional information: d4, d9, h4, h6.H3 evaluation: representative samples returned to support investigation of multiple device issues captured in reports 2210968-2020-09226, 2210968-2020-09227, 2210968-2020-09228.Analysis results have been included in follow-up reports for each.Two sealed boxes and an opened box with unopened samples of product were received for evaluation.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damages were observed.A functional test was performed and the pull force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE BLU 30IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10892816
Report Number2210968-2020-09227
Device Sequence Number14260055
Product Code GAW
UDI-Device Identifier10705031095700
UDI-Public10705031095700
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberEH7255H
Device Catalogue NumberEH7255H
Device Lot NumberPCH430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1